Psycho-Babble Medication Thread 402279

Shown: posts 1 to 7 of 7. This is the beginning of the thread.

 

Cymbalta + SSRI a wise idea? Any experience?

Posted by utopizen on October 12, 2004, at 17:33:44

It's new, so anyone know of any anecdotes or studies with Cymbalta combined with an SSRI or antipsychotic or Lamictal or Lithium?

I can't take Lamictal, it causes me a rash. Lithium I haven't tried, but at 300mg is suppose to really boost an antidepressant's effect.

I've got ADD, soc. anx. dis., and depression. Severe procrastionation to boot. Not tried Cymbalta yet, maybe I might continue with Lexapro at 20mg for another month (or double it to 40mg this week and give that a month) before calling it quits and switching to Cymbalta.


I've also got some Selegiline and DLPA on the way. Plan to take 10mg of Selegiline/day + 1500mg of DLPA. Study found to be an extremely effective combo in patients who are treatment-resistant depressives.

Unlike all the other smart drug hype, the DLPA+Selegiline combo actually makes sense if you walk through the chemical reactions going on and what each do to one another.

I'm not someone to just take smart drugs because it "sounds" like it makes sense.

 

cymbalta+ssri

Posted by anxiety_free on October 12, 2004, at 17:53:26

In reply to Cymbalta + SSRI a wise idea? Any experience?, posted by utopizen on October 12, 2004, at 17:33:44

I don't know about a straight up ssri, but I take 60mgs cymbalta with 150mgs tofranil pm + dexedrine. Basically, they're all either stimulating serotonin release or blocking its reuptake...I haven't had any problems yet.

 

Re: cymbalta+ssri

Posted by utopizen on October 12, 2004, at 19:51:37

In reply to cymbalta+ssri, posted by anxiety_free on October 12, 2004, at 17:53:26

> I don't know about a straight up ssri, but I take 60mgs cymbalta with 150mgs tofranil pm + dexedrine. Basically, they're all either stimulating serotonin release or blocking its reuptake...I haven't had any problems yet.
>

How long have you been on Cymbalta at 60mg? you can go up to 120mg therapeutically, and I would advise being agressive with the dosing as you work with your doc-- you may find you will need less Dexedrine as a result. How much Dex are you on? Spansules or immediate?

 

Re: Cymbalta + SSRI a wise idea? Any experience?

Posted by Cairo on October 13, 2004, at 8:17:24

In reply to Cymbalta + SSRI a wise idea? Any experience?, posted by utopizen on October 12, 2004, at 17:33:44

I am currently going through a miserable time which I attribute to a combination of Desyrel and Cymbalta. I have been on only 20mg of Cymbalta for over a week and have had terrible agitation, headaches, neck stiffness, muscle tremors, dry mouth, elevated BP (at 30mg, so I decreased it to 20mg and now my BP is normal).

If you are a slow metabolizer of 2D6, this would only make things worse. I have cut my Desyrel dose in half, but now my sleep is disrupted and I can't really afford that. I'll continue this for another couple of days, but I'll probably ask my pdoc if I should decrease the Cymbalta instread or to change me to something else for sleep.

Here's some info from MedScape:

>CYMBALTA ORAL
>Interaction between Serotonin Reuptake >Inhibitors/MAOI's
>
>Severity
>1-Contraindicated Drug Combination: This drug >combination is clearly contraindicated in all >cases and should not be dispensed or administered >to the same patient.
>
>Action
>Unknown.
>
>Effect
>Symptoms of serotonin syndrome may include >irritability, altered consciousness, double >vision, nausea, confusion, anxiety, hyperthermia, >increased muscle tone, rigidity, myoclonus, rapid >fluctuations in vital signs, and coma. Serotonin >syndrome may result in death.
>
>Predisposing Factors
>None determined.
>
>Management
>Concurrent use of SSRI; SSNRI's, as well as >nefazodone or venlafaxine with MAOI's is >contraindicated. A minimum 5 week washout period >should separate the switch of fluoxetine to a >MAOI while a washout period of at least 2 weeks >is recommended for citalopram, escitalopram, >fluvoxamine, paroxetine, or sertraline. A washout >period of 7 days is recommended for the switch of >nefazodone and venlafaxine (non-selective >serotonin reuptake inhibitors) to a MAOI. A >washout period of 5 days is recommended for the >switch of duloxetine to a MAOI. Prior to starting >any SSRI, non-selective SRI treatment, or >duloxetine, allow a 2 week washout period after >stopping MAOI therapy.
>
>Discussion
>This serious interaction (serotonin syndrome) has >been reported with fluoxetine, sertraline, and >venlafaxine. Although this has been not been >reported with the fluvoxamine, nefazodone, or >paroxetine, current recommendations by their >manufacturers indicate that the potential for >this interaction should be assumed. >Manufacturer's product information for >fluoxetine, paroxetine, and venlafaxine state >that concurrent administration of these agents >with a MAOI is contraindicated. The other SSRI's >and non-selective SRI's have shorter half-lives >than fluoxetine. Therefore, the time frame during >which the interaction would be expected to occur >with these agents and MAOI's would not be >expected to be as prolonged as with fluoxetine. >Furazolidone is also known to be a monoamine >oxidase inhibitor. Serotonin syndrome has also >been reported in two patients receiving >concurrent citalopram and linezolid, in a patient >in whom linezolid was initiated three days after >the discontinuation of paroxetine, and in a >patient receiving concurrent linezolid and >sertraline.

Hope this helps.

Cairo

 

Re: Cymbalta + SSRI a wise idea? Any experience?

Posted by utopizen on October 13, 2004, at 15:01:33

In reply to Re: Cymbalta + SSRI a wise idea? Any experience?, posted by Cairo on October 13, 2004, at 8:17:24

> I am currently going through a miserable time which I attribute to a combination of Desyrel and Cymbalta. I have been on only 20mg of Cymbalta for over a week and have had terrible agitation, headaches, neck stiffness, muscle tremors, dry mouth, elevated BP (at 30mg, so I decreased it to 20mg and now my BP is normal).
>

I would cut out the Desyrel, add some Ambien for a month or two if you feel you could use it, and up the dose of Cymbalta to 60mg within a week's time, the standard practice.

Cymbalta seems more promising than Desyrel, it just appears that the combo is causing the side effects. Desyrel alone I doubt would help too much. Insomnia and other side effects from Cymbalta generally go away over time. Go beyond 60mg if you don't notice a response by the 4th week. And hang in there.

 

Re: Cymbalta + SSRI a wise idea? Any experience? utopizen

Posted by jboud24 on October 14, 2004, at 19:00:30

In reply to Cymbalta + SSRI a wise idea? Any experience?, posted by utopizen on October 12, 2004, at 17:33:44

Utopizen

I have not tried the Cymbalta yet but I can tell you that I have safely mixed SSRI's. Zoloft and Lexapro were the two I took together. The doses were: 20mgs Lex with 150mgs Zoloft.

The only difference is that Cybalta has NRI properties, but that shouldn't pose a problem. Duloxetine is such a new drug that I doubt you'll find any studies of combination therapy with it yet.

Good Luck

Justin

 

Re: Cymbalta + SSRI a wise idea? Any experience? utopizen

Posted by Cairo on October 14, 2004, at 19:52:03

In reply to Re: Cymbalta + SSRI a wise idea? Any experience?, posted by utopizen on October 13, 2004, at 15:01:33

I was wondering if norepinephrine is not for me. I am extremely sensitive to stimulants of any kind - eg. caffeine, chocolate. They wire me disproportionate to how much I take. If the theory of an excess of norepi in some cases of depression is true, then maybe I need to try something else. I really would like to try pregabalin as Neurontin worked for awhile but I developed tolerance to it and had too many cognitive side effects and would consider obtaining Lyrica from the UK.

Cairo


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.